Sesquilinear-orthogonally quadratic mappings
- Gy. SzabóAffiliated withInstitute of Mathematics, L. Kossuth University
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
The conditional Jordan-von Neumann functional equation for a mappingG: (X, +, ⊥) → (Y, +), that is,G(x + y) + G(x−y) = 2G(x) + 2G(y) for allx, y ∈ X withx ⊥ y, was first studied by Vajzović in 1966. He gave the general form of the continuous scalar valued solutions of (*) on a Hibert space with its natural orthogonality. Later his result was generalized toA-orthogo-nalities on a Hilbert space, which satisfyx ⊥ A y ⇔〈Ax, y〉 = 0 whereA is a selfadjoint operator. In particular, Drljević in 1986 determined the continuous scalar valued solutions and recently Fochi showed that theA-orthogonally quadratic functionals are exactly the quadratic ones.
Here we further generalize their results to a symmetric orthogonality induced by a sesquilinear form on a vector space and for arbitrary mappings with values in an abelian group. The main result states that such a mapping can satisfy (*) only if it is quadratic. In the proof extensive use is made of the theory of sesquilinear-orthogonally additive mappings as developed in an earlier paper of ours.
The above mentioned results are valid only for the cases of dimension ⩾ 3 and a 2-dimensional counter example is presented. Finally, an interesting concept of orthogonality is suggested for possible future investigation.
AMS (1980) subject classificationPrimary 39B70, 46C10
- Sesquilinear-orthogonally quadratic mappings
Volume 40, Issue 1 , pp 190-200
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Primary 39B70, 46C10
- Industry Sectors
- Gy. Szabó (1)
- Author Affiliations
- 1. Institute of Mathematics, L. Kossuth University, Pf. 12, H-4010, Debrecen, Hungary